MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: older than 18 years.The returned complaint device consisted of a rotalink burr catheter.The burr was detached and was on the returned rotawire that was in the burr catheter.The rotawire was removed with no issue and the burr was removed from the wire.The rotawire was not damaged.The handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.The coil was stretched and broken 142cm from the strain relief.Microscopic examination of the device revealed that the annulus was damaged/fish-mouthed which is consistent with damage seen with the use of a rotawire.The broken coil was seen in the proximal end of the burr.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the drive shaft fractured.A 75% stenosed target lesion was located at the ostium part of the moderately tortuous and severely calcified proximal right coronary artery.A 1.75mm rotalink plus was selected for use.During the procedure, it was noted that there was difficulty engaging the 7f guide catheter.The 1.75 rotaburr was used for ablation four times during procedure at 200,000rpm.Then, it was removed and replaced by a 2.0 mm rotaburr.The 2.0mm rotaburr was also used for ablation four times at 200,000rpm.The physician then attempted to remove the rotaburr but the tip became stuck at the entrance of the guiding catheter.The rotaburr was pulled but it did not come out with the burr part on the tip.When pulling the wire, the burr entered inside the guiding catheter, so the entire system was removed together.The burr was confirmed to be separated after inspecting outside of the patient's body.The procedure was completed using balloon inflation and stent placement.There were no patient complications reported.

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8492064
Report Number2134265-2019-03584
Device Sequence Number11266437
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0022660845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROTAWIRE FLOPPY